U.S. doctors online nowAsk doctors free
Armonk, NY
A 29-year-old male asked:

i am getting a colonoscopy tomorrow and have low magnesium & potassium which i take supplements for. i am using moviprep before the procedure; should i continue to take these supplements too?

2 doctor answers5 doctors weighed in
Dr. Edwin Gray
General Practice 54 years experience
Yes: Cal your doctor if you start having weakness or muscle aches and cramps including chest pain. Continue your supplements for now. Just use the moviprep. Avoid dulcolax or any laxative.
Dr. Yash Khanna
Family Medicine 57 years experience
YesYouCanButNotDayOf: You can keep taking it but do not take on day of procedure until after the procedure

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 35-year-old member asked:

Is diarrhea considered to be a side effect of potassium supplements?

2 doctor answers2 doctors weighed in
Dr. Sidney Vinson
Gastroenterology 27 years experience
Yes: Unfortunately, diarrhea is a common side-effect of most medications and is known to be associated with potassium.
CA
A 25-year-old member asked:

Does potassium effect restless leg syndrome?

2 doctor answers3 doctors weighed in
Dr. Shaym Puppala
Internal Medicine 25 years experience
No: If you have leg cramps from low potassium (from diuretics, for example), then a potassium supplement can help. True restless legs syndrome, in which the legs are truly restless rather than cramping, generally is not helped by potassium.
Las Vegas, NV
A 56-year-old male asked:

I lost 100lbs, I exercise daily, I eat 70% raw fruit + veggies. Avg. Sodium is 2.3g, potassium 4.5g. My BP is 134/68. Where could I be going wrong?

2 doctor answers10 doctors weighed in
Dr. Mike Moore
Dr. Mike Mooreanswered
Family Medicine 8 years experience
You're doing fine...: You have made excellent progress towards a more healthy lifestyle. Why do you think something may be going wrong? If you had high blood pressire it is now normal. What is your weight goal? Good idea to take a multivitamin, omega 3 oil and vitamin d=3 and b-12. Be sure you continue to follow up with your physician, continue your weight loss/exercise, and please don't get discouraged!
Dr. Mike Moore
Dr. Mike Moore commented
Family Medicine 8 years experience
Provided original answer
That is perfect! You may need to eventually be on BP meds again...sometimes we don't know what causes hypertension, and we just have to treat it because we know it's harmful in the long run. We do like to get your BP as close to 102/80 as possible, but for you that might not be attainable. Good luck & you're doing great!
Dec 5, 2011
Dr. Quang Nguyen
Specializes in Endocrinology
I think Mike meant 120/80 but agree with all the above. The main goal in weight management is to do it gradually and to be able to maintain it long term, which you are doing. Keep up the good work.
Dec 5, 2011
Dr. Mike Moore
Dr. Mike Moore commented
Family Medicine 8 years experience
Provided original answer
Thanks Dr. Nguyen!
Dec 12, 2011
India
A 43-year-old male asked:

How much capsules of glucosamine sulphate potassium chloride 500 mg can i/should I take for osteoarthritis?

2 doctor answers8 doctors weighed in
Dr. Michio Abe
Internal Medicine 26 years experience
2-3 x/ day: You can take glucosamine 1000-1500mg daily possibly along with chondroitin sulfate 800-1200mg daily for osteoarthritis.
CA
A 17-year-old member asked:

I have a very good health food store with a knowledgeable owner. If she suggests a certain root or herb, can I use it safely for high potassium?

3 doctor answers3 doctors weighed in
Dr. John Hammes
Nephrology and Dialysis 28 years experience
Probably not: High potassium may cause life threatening heart rhythm. Best not to mess around with it. If it is high, standard treatments are: reduce dietary intake, take diuretic such as furosemide, take sodium bicarbonate, take Kayexalate (sodium polystyrene sulfonate) (under doctor's supervision). Important to know why you have high potassium. Kidney failure? See a nephrologist!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 7, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.